Finite element approximation of
the Cahn-Hilliard equation
with concentration dependent mobility
Authors: John W. Barrett and James F. Blowey
Journal: Math. Comp. 68 (1999), 487-517
MSC (1991): Primary 65M60, 65M15, 35K55, 35K35, 82C26
MathSciNet review: 1609678
Full-text PDF Free Access
Abstract: We consider the Cahn-Hilliard equation with a logarithmic free energy and non-degenerate concentration dependent mobility. In particular we prove that there exists a unique solution for sufficiently smooth initial data. Further, we prove an error bound for a fully practical piecewise linear finite element approximation in one and two space dimensions. Finally some numerical experiments are presented.
John W. Barrett
Affiliation: Department of Mathematics, Imperial College, London SW7 2BZ, U.K.
James F. Blowey
Affiliation: Department of Mathematical Sciences, University of Durham, Durham DH1 3LE, U.K.
Received by editor(s): July 16, 1996
Received by editor(s) in revised form: September 16, 1997
Article copyright: © Copyright 1999 American Mathematical Society